Alert archive / Texas / Flash Flood Warnings in 1996
Flash Flood Warning 25, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jun 28, 1996, 3:59 PM CDT for Culberson County, Jeff Davis County, Texas. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1996, 3:59 PM CDT (20:59 UTC)
- Expired
- Jun 28, 1996, 9:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Whole counties
Counties Culberson County, TX, Jeff Davis County, TX
The radar
The Midland/Odessa radar (KMAF), 224 km from the middle of the area, began a volume at 21:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.0 hours before the alert went out and 224 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 191 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -84 m²/s²
- 0-3 km storm-relative helicity
- -59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMAF 282059 FFWMAF TXC109-243-290200- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MIDLAND TX 359 PM CDT FRI JUN 28 1996 THE NATIONAL WEATHER SERVICE IN MIDLAND TX HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 900 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN WEST TEXAS ...CULBERSON COUNTY ...JEFF DAVIS COUNTY AT 356 PM CDT... MIDLAND DOPPLER RADAR ESTIMATED RAINFALL TOTALS OF NEAR TWO INCHES 4 MILES SOUTHEAST OF KENT IN NORTHERN JEFF DAVIS COUNTY OVER THE LAST HOUR. ANOTHER STORM LOCATED 15 MILES NORTHEAST OF VAN HORN IN SOUTHERN CULBERSON COUNTY HAD ALREADY PRODUCED AN ESTIMATED HALF AN INCH OVER THE LAST 30 MINUTES. GIVEN THE ALREADY SATURATED GROUND FROM LAST NIGHTS RAINFALL... FLASH FLOODING IS LIKELY TO OCCUR UNDER THESE STORMS AND ANY STORMS THAT DEVELOP LATER TODAY IN JEFF DAVIS AND CULBERSON COUNTIES... ESPECIALLY GIVEN THE STORMS SLOW MOVEMENT OF LESS THAN 10 MILES AN HOUR. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 28, 3:06 PM CDT, 53 minutes earlier.
Area forecast discussion, Jun 28, 3:06 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND TX 303 PM CDT FRI JUN 28 1996 LOOKING AT THE LATEST VIS LOOP...APPEARS RIDGE OVER FA IS CAPPING MOST DEVELOPMENT. A FEW RWS AND ONE TRW HAS DEVELOPED IN NORTHERN JEFF DAVIS COUNTY. THIS IS MORE THAN LIKELY OROGRAPHIC. LOOKING AT THE GRIDDS DATA...ETA SHOWS THETA-E RIDGE CONTINUING OVER FAR WEST TEXAS AND CENTRAL NEW MEXICO THROUGH ABOUT 36 HRS THEN THETA-E RIDGE POSITIONS OVER EASTERN AZ...THROUGH SOUTHERN CO...AND KS BY 48 HOURS. BELIEVE WESTERN FA WILL CONTINUE TO DRY NEXT 24-48 HOURS WITH BEST CHANCES FOR POPS IN EASTERN FA AND PERHAPS BIG BEND AREA. AS FOR WINDS...MODELS HOLD BASICALLY SOUTHEASTERLY FLOW AT THE SURFACE THROhUGH 48 HOURS...AND THIS INCLUDES SOUTHEASTERN NEW MEXICO. BELIEVE GUIDANCE LOOKS GOOD FOR TEMPERATURES. ALL POPS ZERO. CNM 67 MAF 69 MRF 55 P07 73 HUBER
In the hours before
Special weather statement, Jun 28, 11:19 AM CDT, 4 hours 40 minutes before
NMZ027>029-TXZ045>048-050>052-057>063-067>070-074-075-079>082-290500- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE MIDLAND TX 1116 AM CDT (1016 AM MDT) FRI JUN 28 1996 THIS OUTLOOK PERTAINS TO THE FOLLOWING COUNTIES IN WEST TEXAS: ANDREWS CULBERSON GLASSCOCK MARTIN REAGAN UPTON BORDEN DAWSON HOWARD MIDLAND REEVES WARD BREWSTER ECTOR JEFF DAVIS PECOS SCURRY WINKLER CRANE GAINES LOVING PRESIDIO TERRELL AND IN SOUTHEAST NEW MEXICO: EDDY LEA SYNOPSIS: A RIDGE OF HIGH PRESSURE ALOFT CONTINUES TO SLOWLY PUSH INTO THE PERMIAN BASIN FROM THE EAST. ALTHOUGH ALL AREAS IN WEST TEXAS AND SOUTHEAST NEW MEXICO HAVE AVAILABLE LOW-LEVEL MOISTURE...THIS UPPER-LEVEL RIDGE SHOULD CAP ANY THUNDERSTORMS WHICH MAY TRY TO DEVELOP THROUGHOUT THIS AFTERNOON THROUGH SURFACE HEATING. HOWEVER...THUNDERSTORMS ARE EXPECTED TO DEVELOP IN REEVES COUNTY...LOVING COUNTY...AND SOUTHEASTERN NEW MEXICO. ANY THUNDERSTORMS WHICH DO DEVELOP ARE NOT EXPECTED TO BE SEVERE. SPOTTER ACTIVATION IS NOT ANTICIPATED. HUBER
Nearby
Flash Flood Warnings in Texas, 1996Every flash flood warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.